Thunderstorm Wind, Lamar
- When
- June 5, 3:25 PM CST
- Where
- Lamar County, 0.69 mi S of Oak Grove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 31.270, -89.420
A tree was blown down.
During the afternoon of June 5th, a remnant outflow boundary from the previous day's storms became the focus point for renewed thunderstorm development. Numerous strong to severe storms formed along a line producing damaging wind in eastern Mississippi.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
During the afternoon of June 5th, a remnant outflow boundary from the previous day's storms became the focus point for renewed thunderstorm development. Numerous strong to severe storms formed along a line producing damaging wind in eastern Mississippi.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 5, 2:03 PM CST, 1 hour 22 minutes earlier.
Area Forecast Discussion National Weather Service Jackson MS 303 PM CDT Wed Jun 5 2024 ...New DISCUSSION... .DISCUSSION... Issued at 303 PM CDT Wed Jun 5 2024 Tonight through Thursday... Expect majority of activity to wind down after 8-10PM, but a few could linger as late as midnight. As the shortwave trough digs southeast over the Gulf Coast, expect this to become somewhat cutoff from the main deep layer trough/cold core over the northern Great Lakes into south-central Canada. This will pattern will finally begin to scour out some of the deep layer moisture & promote more active subsidence & decreased lapse rates overnight & into Thursday. Expect a downtrend in rain/storm chances, with chances clearing out of the Delta into the evening hours, Natchez Trace around midnight & potentially persisting into the Hwy 84 to I-59 corridors through daybreak through around midday Thursday. A few stronger storms can't be ruled out in the I-59 corridor but less probs for severe than recently. Expect seasonably warm lows in the upper 60s east of I-55 to low 70s west of I-55 while more seasonable highs in the upper 80s to near 90 degrees. With some aftn mixing & dewpoints falling from northwest to southeast into Thursday, expect somewhat less heat/humidity & heat stress to be a little less oppressive. /DC/ Thursday Night through Wednesday... Storm chances will come to an end Thursday night as a cold front continues to push south across central MS. Quiet conditions will continue on Friday as the aforementioned cold front stalls out in the vicinity of the Hwy 84 corridor. Heading into Saturday, afternoon global guidance highlights a sfc high pressure settling into much of the area. Drier air aloft will help suppress storm chances across most of central MS. Later on Sunday morning, the sfc high will start to shift east out of the area allowing for moisture to recover. A shortwave trough will push across the midsouth by Sunday afternoon/evening increasing rain and storm chances. Several long term models are hinting at organized convection due to increased flow around this timeframe which could bring several strong storms across the area, but forecast confidence on overall evolution is low at this time. We will continue to monitor trends and will provide updates as we get closer to the event. Heading into the start of the new work week, a seasonally anomalous trough will dig south across the eastern CONUS as a frontal boundary stalls over the southeast US. This stalled frontal boundary will help keep rain chances to a minimum through the mid-week across much of the forecast area. Because of this, the chances for scattered to isolated showers and storms will be possible mainly for areas along and south of the I-20 corridor. Shower activity will continue heading into Wednesday as the frontal boundary shifts further south towards the Gulf Coast. /CR/ && .AVIATION... (18Z TAFS) Issued at 115 PM CDT Wed Jun 5 2024 Another round of SHRA & TSRA possible this afternoon, with 40-50 kt wind gusts & 1 inch hail possible. Brief categorical reductions will be possible in storms. Late tonight into early Thursday morning, low MVFR stratus ceilings will be possible again & patchy fog cannot be ruled out, especially in the Pine Belt. These ceilings & fog should lift just after daybreak Thursday. Most SHRA & TSRA migrating along & southeast of a line from HEZ, PIB-HBG to MEI areas, especially in the I-59 to Hwy 84 corridors, by daybreak through midday Thursday. Winds will mainly be southerly & gusty at times today, gradually shifting more northerly into Thursday aftn. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 88 69 88 / 50 10 0 0 Meridian 69 89 69 90 / 70 30 0 0 Vicksburg 70 89 69 90 / 40 0 0 0 Hattiesburg 72 89 71 94 / 60 50 0 0 Natchez 70 89 69 90 / 50 10 0 0 Greenville 71 90 71 89 / 20 0 0 0 Greenwood 70 89 69 88 / 40 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DC/CR/DC
Special Weather Statement
National Weather Service Jackson MS
252 PM CDT Wed Jun 5 2024
MSZ054-061>063-072-052100-
Lawrence MS-Copiah MS-Lincoln MS-Franklin MS-Marion MS-
252 PM CDT Wed Jun 5 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN MARION...LINCOLN...
LAWRENCE AND EASTERN FRANKLIN COUNTIES THROUGH 400 PM CDT...
At 252 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Summit, or 7 miles west of Mccomb, moving northeast at
40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Bogue Chitto and Center Point around 300 PM CDT.
Enterprise around 305 PM CDT.
West Lincoln around 310 PM CDT.
Brookhaven and East Lincoln around 315 PM CDT.
Sontag around 330 PM CDT.
Wesson around 335 PM CDT.
Wanilla around 340 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3107 8984 3107 8992 3113 8994 3113 9001
3117 9001 3118 9003 3134 9004 3133 9008
3135 9011 3136 9084 3169 9063 3173 9024
3159 8997 3139 8996 3139 8992 3133 8988
3100 8979 3100 8984
TIME...MOT...LOC 1952Z 215DEG 35KT 3128 9059
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
86Special Weather Statement
National Weather Service Jackson MS
327 PM CDT Wed Jun 5 2024
MSZ042-043-052130-
Yazoo MS-Madison MS-
327 PM CDT Wed Jun 5 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN YAZOO AND MADISON
COUNTIES THROUGH 430 PM CDT...
At 327 PM CDT, Doppler radar was tracking a strong thunderstorm near
Myrleville, or 12 miles west of Canton, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Myrleville around 330 PM CDT.
Benton and Way around 340 PM CDT.
Vaughan around 345 PM CDT.
Cameron around 410 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3280 8973 3246 9003 3260 9045 3267 9039
3298 9025
TIME...MOT...LOC 2027Z 223DEG 24KT 3267 9026
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
86Special Weather Statement
National Weather Service Jackson MS
342 PM CDT Wed Jun 5 2024
MSZ054>056-063>065-072-073-052145-
Smith MS-Lawrence MS-Jefferson Davis MS-Covington MS-Lamar MS-
Copiah MS-Simpson MS-Marion MS-
342 PM CDT Wed Jun 5 2024
...A STRONG THUNDERSTORM WILL IMPACT SIMPSON...MARION...SOUTHERN
SMITH...LAWRENCE...COVINGTON...LAMAR...EASTERN COPIAH AND JEFFERSON
DAVIS COUNTIES THROUGH 445 PM CDT...
At 341 PM CDT, Doppler radar was tracking a strong thunderstorm near
Silver Creek, or 7 miles northwest of Prentiss, moving northeast at
50 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Prentiss, New Hebron, Shivers, and Clem around 345 PM CDT.
Magee and Sanatorium around 355 PM CDT.
Mount Olive around 400 PM CDT.
Martinville around 405 PM CDT.
Mize around 410 PM CDT.
Center Ridge around 415 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3101 8950 3100 8983 3107 8984 3107 8992
3113 8994 3113 9001 3133 9004 3133 9007
3171 9024 3170 9028 3177 9041 3205 9026
3202 8940 3143 8940 3143 8945 3135 8945
3134 8935 3101 8935 3101 8942 3098 8943
TIME...MOT...LOC 2041Z 226DEG 43KT 3166 8997
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
86The Jackson/Brandon,MS radar (KDGX), 124 km away, was scanning. The volume nearest the first event began at 21:22 UTC.
33 thunderstorm wind, 1 flood. Local standard time, as filed.
A tree was blown down.
Jones County EOC reported several trees down, including trees blocking the east bound lane of Highway 84.
Several trees were downed.
Jones County EOC reported numerous trees and power lines down, including several trees on homes. A roof was blown off of a home.
A tree fell across US Highway 11 just south of its intersection with Poplar Street, and multiple other large trees were uprooted in the area including a few on houses and power lines.
A tree was blown down in the city of Newton.
A tree was blown down along County Road 218, and some tin was blown off a parking canopy.
A large tree was blown down in Sandtown.
Large tree branches were blown down in Hickory.
Several trees were blown down.
A few inches of water were on Line Avenue.
A tree was blown down.
Several trees were blown down.
Trees were down on a home and power lines were knocked down.
A tree fell onto and damaged a home in Little Rock.
A tree was blown down on Stuckeys Bridge Road near Concord UMC.
Trees were downed onto a home and power lines blown down.
A tree was blown down onto power lines in Quitman.
Numerous trees were down across southern portions of the county.
A few trees were blown down at Clarkco State Park.
About one quarter of the roof tin was peeled back off Freeman Tractor along MS Highway 494, and a large tree was snapped at the Fellowship Cemetery on Fellowship Road.
Trees were downed on a home. Other trees were broken or uprooted in the area as well.
Several trees were blown down and a transformer was destroyed.
A tree was blown down near the intersection of 14th Street and 46th Avenue.
A tree was downed completely blocking Highway 39 between Daleville and Dekalb.
Several trees were downed across the county.
A few trees were blown down on US Highway 45 near Marion.
A tree fell onto power lines along Causeyville Whynot Road.
Trees were blown down in the vicinity of Rabbit Road and Will Butchee Road.
A tree was downed onto powerlines near Concord Drive and highway 69. Other scattered trees were downed across the county.
A tree fell onto a car along Azalea Drive.
A tree was blown down in the Dalewood area, and an outdoor umbrella was lofted and broke the window on a home.
A pine tree was downed across Cuba Road.
A downed tree and large limbs blocked a roadway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2024Every state in 2024This day in weather historyWarnings in Mississippi, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1191739, 1191740, 1191745, 1191742, 1191744, 1191747, 1191748, 1191750, 1191751, 1191752, 1191756, 1191761, 1191763, 1191768, 1191772, 1191775, 1191781, 1191782, 1191833, 1191789, 1191784, 1191791, 1191798, 1191805, 1191808, 1191811, 1191814, 1191818, 1191821, 1191823, 1191826, 1191828, 1191830, 1191831.